Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 174, NWS Jackson, MS

October 15, 2009Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Oct 15, 2009, 10:27 PM CDT for Marion County, Mississippi. It was in force for 79 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2009, 10:27 PM CDT (03:27 UTC)
Expired
Oct 15, 2009, 11:46 PM CDT
In force
79 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Marion County, MS

What was reported inside it

TimeReportWhereRemark
Oct 15, 10:50 PM CDTFLASH FLOOD2 W Goss, MSA PORTION OF RIVER RD WAS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3175 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3175 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 160327
FFWJAN
MSC091-160530-
/O.NEW.KJAN.FF.W.0174.091016T0327Z-091016T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1027 PM CDT THU OCT 15 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...

* UNTIL 1230 AM CDT

* AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR COLUMBIA. THE STORMS  
  WERE MOVING TO THE SOUTHEAST AT 25 MPH. ESTIMATED RADAR RAINFALL   
  AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN   
  THE PAST THREE HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORGANTOWN...HOLLY SPRINGS AND GOSS

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3107 8985 3107 8991 3113 8995 3114 9001
      3117 9001 3119 9003 3124 9003 3125 9004
      3140 9003 3139 8998 3128 8965 3100 8965
      3100 8983

$$

CME
1 follow-up statement
000 
WGUS74 KJAN 160446
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1146 PM CDT THU OCT 15 2009

MSC091-160456-
/O.CAN.KJAN.FF.W.0174.000000T0000Z-091016T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-
1146 PM CDT THU OCT 15 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MARION COUNTY...

THE HEAVY RAIN WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY.

LAT...LON 3107 8985 3107 8991 3113 8995 3114 9001
      3117 9001 3119 9003 3124 9003 3125 9004
      3140 9003 3139 8998 3128 8965 3100 8965
      3100 8983

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 8:42 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Oct 15, 8:42 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
842 PM CDT THU OCT 15 2009

.UPDATE...COLD FRONT STILL PUSHING THROUGH THE CWA AND IS ORIENTATED
GENERALLY FROM HEZ TO MEI AS OF 01Z. HEAVIEST AND STRONG CONVECTIVE
ACTIVITY IS LOCATED MAINLY ACROSS THE FAR S PORTION OF THE CWA OR
EVEN S OF THE CWA. LOOK FOR THAT TREND TO CONTINUE WITH THE AREAS S
OF I-20 SEEING THE BEST PRECIP CHANCES THROUGH 03-06Z. EVEN WITH
THAT...THERE IS A SOLID ASCENT AREA WHICH HAS JUST ENTERED THE N
PORTION OF THE CWA AND IS SQUEEZING OUT A RIBBON OF LIGHT RAIN AND
THAT MAY HOLD TOGETHER FOR A COUPLE MORE HOURS.

FOLLOWING CURRENT TRENDS ON PRECIP AND TEMPS...SOME ADJ WERE NEEDED
TO THE FORECAST. I ACTUALLY MADE SOME ADJ EARLIER TO POPS/WX TO MATCH
RADAR TREND BEFORE 6-7PM AND THOSE ARE WORKING OUT. I JUST HAD TO ADJ
HOURLY TEMPS QUITE A BIT TO COVER THE LARGE GRADIENT ACROSS THE FRONT.

THE REST OF THE FORECAST SEEMS ON TRACK AND I WILL ATTACH THE PREV
LONG TERM DISCUSSION. FALL IS FINALLY ARRIVING AND WE WILL SEE THE
COLDEST AIR SO FAR THIS FALL SEASON THIS WEEKEND INTO NEXT WEEK. /CME/

PREV LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...BY FRIDAY EVENING THE
COLD FRONT WILL BE WELL SOUTH OF OUR CWA AND OVER THE NORTHERN GULF.
HIGH PRESSURE AT THE SURFACE WILL BEGIN BUILDING INTO OUR AREA FROM
THE NORTH BUT A LARGE UPPER TROUGH WILL REMAIN OVER THE EASTERN
CONUS. COOLER THAN NORMAL TEMPERATURES WILL BE THE RESULT BY
SATURDAY MORNING. DESPITE OUR RATHER MOIST SOILS CAA IS EXPECTED TO
BE STRONG ENOUGH TO RESULT IN MORNING LOWS IN THE LOW TO MID 40S.
LATEST MAV GUIDANCE TEMPERATURES WERE AMONG THE WARMEST ENSEMBLE
MEMBERS FOR SATURDAY MORNING SO HAVE CUT MORNING LOWS CLOSER TO
ENSEMBLE MEANS. MODELS AGREE THAT A POTENT SHORTWAVE WILL DROP SOUTH
OUT OF CANADA AND DOWN THE BACK SIDE OF THE EASTERN CONUS UPPER
TROUGH SATURDAY AND BRING A REINFORCING SHOT OF COLD AIR TO OUR
REGION FOR SATURDAY NIGHT. ACCOMPANYING THE SHORTWAVE WILL BE A
1030MB HIGH. MODELS DO INDICATE SOME LIGHT PRECIPITATION OVER THE
MID MISSISSIPPI VALLEY WITH THIS SYSTEM THAT LOOKS TO FIZZLE OUT BY
THE TIME IT GETS TO OUR CWA. THE RESULTING MID LEVEL CLOUD COVER AND
DEEP NORTH FLOW WILL MAKE FOR A CHILLY SATURDAY WHERE MOST SITES
SHOULD TOP OUT NEAR 60 DEGREES. THE UPPER TROUGH WILL SHIFT EAST OF
OUR CWA SATURDAY NIGHT AND THE SFC HIGH BECOMES CENTERED OVER THE
MID MISSISSIPPI VALLEY. CLOUDS SHOULD DECREASE ACROSS OUR AREA ALLOW
FOR THE COLDEST NIGHT OF THE FALL SEASON THUS FAR. THE GFS IS A
LITTLE COOLER THAN THE ECMWF BUT THE 850MB ZERO DEGREE ISOTHERM IS
EXPECTED TO BE OVER OUR NORTHEAST WITH 925MB TEMPS OF 1-2C. WITH THE
SURFACE HIGH NORTHWEST OF THE AREA THE WINDS SHOULD ALLOW ENOUGH
MIXING TO KEEP PRIME RADIATIONAL COOLING FROM OCCURRING BUT MORNING
LOWS SHOULD BOTTOM OUT IN THE UPPER 30S TO LOWER 40S. SOME SITES IN
THE NORTHEAST MAY SEE A LIGHT FROST. AGAIN LATEST MAV GUIDANCE WAS
AMONG THE WARMEST ENSEMBLE MEMBER AND HAVE TRIMMED A FEW DEGREES OFF
THE MORNING LOWS. THE SURFACE HIGH WILL SHIFT EAST SUNDAY AND MONDAY
WHILE UPPER LEVEL RIDGING MOVES OVER THE REGION. ALTHOUGH
TEMPERATURES WILL AGAIN BE COOLER THAN NORMAL SUNDAY...WL SEE A
WARMING TREND THROUGH THE MIDDLE OF THE WEEK. BY TUESDAY SURFACE
HIGH PRESSURE WILL BE CENTERED OVER THE MID ATLANTIC SEABOARD WHILE
ANOTHER UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW MOVE OVER THE
CENTRAL PLAINS. THUS MOISTURE WILL BEGIN INCREASING TUESDAY AHEAD OF
THE APPROACHING LOW PRESSURE SYSTEM. THERE ARE SIGNIFICANT
DIFFERENCES BETWEEN THE GFS AND ECMWF WITH THIS NEXT SYSTEM. THE GFS
IS MORE PROGRESSIVE THAN THE ECMWF AND HAS AN OPEN TROUGH WITH A SFC
LOW WELL NORTH OF OUR AREA. THE GFS BRINGS THE ASSOCIATED COLD FRONT
AND NEXT BEST CHANCE FOR RAIN ACROSS OUR CWA WEDNESDAY. THE ECMWF
CLOSES OFF A LOW OVER THE SOUTHERN PLAINS WITH AN ASSOCIATED SURFACE
LOW MUCH CLOSER TO OUR CWA. THE ECMWF SOLUTION WOULD ALSO RESULT IN
A SEVERE WEATHER EVENT FOR OUR REGION THURSDAY. FOR NOW WL LEAN
TOWARD THE MORE PROGRESSIVE GFS SOLUTION AND LOOK FOR SOME
CONTINUITY IN LATER RUNS. /22/

&&

.AVIATION...MAIN FOCUS IN THE TAF DEPARTMENT WILL BE WITH WINDS AND
LINGERING CEILINGS. LOOK FOR MOSTLY MVFR CEILINGS WITH A MIX OF IFR
BETWEEN NOW AND 09-12Z. THERE IS SOME CHANCE CEILINGS MAY BREAK WITH
JUST SOME SCT STRATO CU FOR FRI AFTERNOON. HOWEVER...I HAVE A FEELING
THAT THE CLOUDS WILL BE TOUGH TO GET OUT AND I WILL CONTINUE TO CARRY
MVFR CEILINGS THROUGH THE PERIOD. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       54  63  46  60 /  61   0   0   2
MERIDIAN      54  63  45  59 /  63   0   0   4
VICKSBURG     54  66  47  63 /  52   0   0   0
HATTIESBURG   61  67  45  62 /  70   0   0   2
NATCHEZ       56  66  48  64 /  67   0   0   1
GREENVILLE    50  61  47  63 /  42   0   2   1
GREENWOOD     49  59  45  61 /  48   0   3   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

JAN
Hazardous weather outlook, Oct 15, 3:26 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT THU OCT 15 2009

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-162030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-
326 PM CDT THU OCT 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ024-026-MSZ059>066-072>074-162030-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
326 PM CDT THU OCT 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI AND PORTIONS
OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING
MAINLY SOUTH OF HIGHWAY 84. THE PRIMARY RISKS WITH THESE STORMS WILL
BE DAMAGING WINDS UP TO 60 MPH...HAIL TO THE SIZE OF QUARTERS AND
LOCALLY HEAVY RAINFALL. A MOIST AIRMASS AND GOOD INSTABILITY WILL
COMBINE WITH A STRONG COLD FRONT RESULTING IN A CHANCE FOR SEVERE
THUNDERSTORMS. THE STORMS SHOULD ALL EXIT THE REGION BY 9 OR 10 PM.
OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW
FOR LATE TONIGHT AND FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Local storm report, Oct 15, 6:10 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT THU OCT 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     HAIL             1 NE BEEKMAN            32.93N 91.87W
10/15/2009  E0.88 INCH       MOREHOUSE          LA   PUBLIC

            NICKEL HAIL REPORTED NORTHEAST OF BEEKMAN.

1242 PM     TSTM WND DMG     4 N ST. JOSEPH          31.98N 91.24W
10/15/2009                   TENSAS             LA   LAW ENFORCEMENT

            STORAGE BUILDING ALONG HIGHWAY 65 DAMAGED.

1245 PM     TSTM WND DMG     LAKE BRUIN              31.99N 91.26W
10/15/2009                   TENSAS             LA   UTILITY COMPANY

            POWERLINES DOWN ON THE NORTHWEST AND SOUTHEAST SIDES OF
            LAKE BRUIN

1246 PM     TSTM WND DMG     LAKE BRUIN              31.99N 91.26W
10/15/2009                   TENSAS             LA   PUBLIC

            TREES AND LARGE LIMBS DOWN AT LAKE BRUIN GOLF AND COUNTRY
            CLUB.

1250 PM     FUNNEL CLOUD     ST. JOSEPH              31.92N 91.24W
10/15/2009                   TENSAS             LA   LAW ENFORCEMENT

            SHERIFF REPORTS A POSSIBLE TORNADO IN ST. JOSEPH. NO
            REPORTS OF DAMAGE AT THIS TIME.

0115 PM     TSTM WND GST     PORT GIBSON             31.96N 90.98W
10/15/2009  E60.00 MPH       CLAIBORNE          MS   PUBLIC

0119 PM     TSTM WND DMG     2 N LORMAN              31.85N 91.05W
10/15/2009                   JEFFERSON          MS   PUBLIC

            A FEW TREES DOWN NEAR LORMAN.

0333 PM     HAIL             1 N TOPEKA              31.43N 90.19W
10/15/2009  E0.75 INCH       LAWRENCE           MS   PUBLIC

0443 PM     TSTM WND DMG     10 W COLUMBIA           31.26N 90.00W
10/15/2009                   MARION             MS   PUBLIC

            NUMEROUS LIMBS DOWN.

&&

CME
Local storm report, Oct 15, 6:11 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT THU OCT 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     HAIL             1 NE BEEKMAN            32.93N 91.87W
10/15/2009  E0.88 INCH       MOREHOUSE          LA   PUBLIC

            NICKEL HAIL REPORTED NORTHEAST OF BEEKMAN.

1242 PM     TSTM WND DMG     4 N ST. JOSEPH          31.98N 91.24W
10/15/2009                   TENSAS             LA   LAW ENFORCEMENT

            STORAGE BUILDING ALONG HIGHWAY 65 DAMAGED.

1245 PM     TSTM WND DMG     LAKE BRUIN              31.99N 91.26W
10/15/2009                   TENSAS             LA   UTILITY COMPANY

            POWERLINES DOWN ON THE NORTHWEST AND SOUTHEAST SIDES OF
            LAKE BRUIN

1246 PM     TSTM WND DMG     LAKE BRUIN              31.99N 91.26W
10/15/2009                   TENSAS             LA   PUBLIC

            TREES AND LARGE LIMBS DOWN AT LAKE BRUIN GOLF AND COUNTRY
            CLUB.

1250 PM     FUNNEL CLOUD     ST. JOSEPH              31.92N 91.24W
10/15/2009                   TENSAS             LA   LAW ENFORCEMENT

            SHERIFF REPORTS A POSSIBLE TORNADO IN ST. JOSEPH. NO
            REPORTS OF DAMAGE AT THIS TIME.

0115 PM     TSTM WND GST     PORT GIBSON             31.96N 90.98W
10/15/2009  E60.00 MPH       CLAIBORNE          MS   PUBLIC

0119 PM     TSTM WND DMG     2 N LORMAN              31.85N 91.05W
10/15/2009                   JEFFERSON          MS   PUBLIC

            A FEW TREES DOWN NEAR LORMAN.

0333 PM     HAIL             1 N TOPEKA              31.43N 90.19W
10/15/2009  E0.75 INCH       LAWRENCE           MS   PUBLIC

0443 PM     TSTM WND DMG     10 W COLUMBIA           31.26N 90.00W
10/15/2009                   MARION             MS   PUBLIC

            NUMEROUS LIMBS DOWN.

&&

CME
Special weather statement, Oct 15, 6:23 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT THU OCT 15 2009

MSZ062-152355-
LINCOLN MS-
623 PM CDT THU OCT 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF VAUGHN AT 623 PM
CDT...MOVING SOUTHEAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CME
Special weather statement, Oct 15, 6:33 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT THU OCT 15 2009

MSZ065-066-160005-
COVINGTON MS-JONES MS-
633 PM CDT THU OCT 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45
MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF COLLINS AT 633 PM
CDT...MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN JONES AND NORTHERN COVINGTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

BYB
Special weather statement, Oct 15, 6:53 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT THU OCT 15 2009

MSZ062>064-072-160040-
MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
653 PM CDT THU OCT 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WINDS WAS
LOCATED OVER ENTERPRISE AT 653 PM CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS...SOUTHERN LAWRENCE...
SOUTHEASTERN LINCOLN AND NORTHWESTERN MARION COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

BYB
Special weather statement, Oct 15, 7:39 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT THU OCT 15 2009

MSZ072-160110-
MARION MS-
739 PM CDT THU OCT 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER KOKOMO AT 740 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 10:13 AM CDTRiver Flood WarningJANLowndes12 hr
Oct 16, 11:24 AM CDTRiver Flood WarningJANLawrence4 days
Oct 16, 11:33 AM CDTRiver Flood AdvisoryJANClaiborne, Jefferson, Warren36 hr
Oct 16, 11:33 AM CDTRiver Flood AdvisoryJANAdams, Wilkinson36 hr
Oct 16, 11:33 AM CDTRiver Flood AdvisoryJANBolivar, Washington36 hr
Oct 16, 11:33 AM CDTRiver Flood AdvisoryJANIssaquena, Washington36 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.